MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ASSEMBLY ENDOBUTTON INDICATOR; GAUGE, DEPTH

SMITH & NEPHEW, INC. ASSEMBLY ENDOBUTTON INDICATOR; GAUGE, DEPTH
Model Number 72202544
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Component Misassembled (4004)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that during ligamentoplasty, the screw that allows the measurement scale to be placed on the meter body was placed backwards in the manufacturing process, which makes it impossible to measure the length of the femoral tunnel when preparing it in the surgical procedure.There was a change in surgical technique and no significant delay or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer-supplied photographs was performed and observed the locking knob and the graduation markings are not correctly oriented with one another.The complaint was confirmed and the root cause was associated with cause traced to manufacturing.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the endobutton indicator assembly drawing shows the defined relationship of the tightening knob placement in reference to the laser markings.A review of risk management files found that the reported failure was documented appropriately.A correction in the form of a complaint notification has been issued to manufacturing management to mitigate future recurrences.No containment actions are recommended at this time.

Brand Name
ASSEMBLY ENDOBUTTON INDICATOR
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10947411
Report Number1219602-2020-01991
Device Sequence Number3189751
Product Code HTJ
UDI-Device Identifier03596010651556
UDI-Public03596010651556
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202544
Device Catalogue Number72202544
Device Lot Number50854863
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;